Virginia, 2003Damaging Wind in Virginia, June 7, 2003
June 7, 2003 · NWS AKQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 7, 6:02 PM EST, 23 minutes earlier.
Area forecast discussion, Jun 7, 6:02 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EDT SAT JUN 7 2003
VERY LITTLE THUNDER IN THE AREA...ALTHOUGH A FEW SEVERE TSTMS HAVE
DEVELOPED IN EASTERN NC. PLAN ONLY A MINOR UPDATE TO ZONES TO LIMIT
THE CHANCE OF TSTMS TO THE SOUTHEAST PART OF THE FORECAST AREA. WILL
KEEP CHANCE OF SHOWERS EVERYWHERE FOR TONIGHT AS PER CURRENT
FCST...WHICH LOOKS GOOD BASED ON RADAR TRENDS. WILL ALSO TWEAK
TEMPS BASED ON LATEST OBS.
ALS
PREV AFD BELOW
----------------------------------
OVERVIEW: WET DAY ACRS THE MID ATLC AND SE US ASSCTD W/ LLVL JET AND
ABUNDANT MSTR THROUGH ALL LEVELS. SFC DEW PTS ARE MAINLY IN THE 70
TO 75F RANGE AND PWATER VALUES ARE NR 2 INCHES. HWVR...EVEN THO
PRECIP HAS BEEN HVY AT TIMES...HVIEST PRECIP HAS BEEN SCTD AND
FAIRLY SHORT IN DURATION. PONDING OF WATER HAS BEEN COMMON BUT WDSPRD
FLOODING HAS NOT BEEN A PROBLEM AS OF YET. SO FAR MOST AREAS HV RCVD
ABT 3/4 OF AN INCH TO AN INCH AND A HALF.
SHORT TERM: WITH BOTH UPR DYNMCS AND LLVL JET SHIFTING OUT OF THE
AREA LTR TNGT...EXPCT PRECIP TO DCRS IN CVRG DURING THE EVENG W/
JUST SCT SHWRS AFTR MDNGT. OPTED TO DROP THE FLOOD WTCH FOR WRN
CNTYS W/ THIS PCKG...W/ BULK OF HVR SHWRS NOW A BIT FARTHER EAST.
WILL STILL NEED TO MONITOR PRECIP RATES CLOSER FOR EMBEDDED HVR
SHWRS. SENT SPS FOR HVY RAINFALL. FOR SUNDAY AMS WILL RMN VRY MOIST
W/ DEW PTS IN THE 70S MST AREAS...BUT XPCT SOME BREAKS IN THE CLD
CVR. W/ INSTBY MAY SEE SM AFTN TSTMS SO WL LEAVE CHC POPS IN. THEN
DRIER MON AND TUES AS HI PRES BLDS IN W/ W FLOW.
EXTENDED: ...WED THROUGH SAT...NO BIG CHGS TO GOING FCST W/ MDLS
SHWNG NXT SYSTM APPRCHNG FM THE W LATER ON WED AND A WRM FNT LFTNG
THROUGH THE AREA THU INTO FRI. KEPT SAT DRY FOR NOW AHD OF YET
ANOTHER SYSTM FM THE WEST...W/ TIMING UNCERTAINTIES. TEMPS NR
NRML. ZONES ALRDY SENT.
MARINE: SCA FOR BLDING SEAS AND WINDS FOR ALL XCPT CHES BAY N OF NEW
PT COMFORT.
FCSTID = 19
SBY 65 79 62 81 / 80 10 30 10
OXB 64 74 62 79 / 80 10 30 10
ECG 71 82 70 85 / 80 30 30 10
ORF 71 81 68 84 / 80 30 30 10
PHF 71 81 68 85 / 80 30 30 10
AKQ 70 84 68 85 / 80 30 30 10
RIC 69 83 66 85 / 80 30 30 10
FVX 66 84 63 85 / 80 30 30 10
.AKQ...
.MD...SCA ATLC CSTL WTRS FENWICK ISL TO CHINCOTEAGUE.
.NC...SCA ATLC CSTL WTRS VA/NC BORDER TO CURRITUCK BCH LGT AND FOR
CURRITUCK SND.
.VA...SCA ATLC CSTL WTRS CHINCOTEAGUE TO VA/NC BORDER AND CHES BAY
FM NEW PT COMFORT TO CAPE HENRY.
BROWN
Hazardous weather outlook, Jun 7, 4:45 AM EST, 13 hours 40 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-071700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 AM EDT SAT JUN 07 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE.
.DAY ONE...TODAY
ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS WILL BRING LOCALLY
HEAVY RAIN TODAY...PARTICULARLY WEST OF I-95. A FLOOD WATCH REMAINS
IN EFFECT FOR THE EASTERN VIRGINIA PIEDMONT REGION...WHERE RAINFALL
AMOUNTS COULD EXCEED A COUPLE OF INCHES IN ISOLATED LOCATIONS TODAY.
FOR MORE DETAILS REGARDING THE FLOOD WATCH...REFER TO THE LATEST
FLOOD WATCH ISSUED BY THE WAKEFIELD NATIONAL WEATHER SERVICE OFFICE
(PRODUCT ID WBCFFAAKQ...WMO HEADER WGUS61).
.DAYS TWO THROUGH SEVEN...
MAINSTEM RIVER FLOODING WILL ALSO BE POSSIBLE ON SUNDAY INTO EARLY
NEXT WEEK...DEPENDING ON HOW MUCH RAIN FALLS ON SATURDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH
FRIDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
HURLEY
In the hours before
Special weather statement, Jun 7, 3:35 PM EST, 2 hours 50 minutes before
VAZ092-093-096-072100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
435 PM EDT SAT JUN 7 2003
...THUNDERSTORM WITH GUSTY WINDS AND HEAVY RAIN MOVING INTO SOUTHERN
ISLE OF WIGHT COUNTY AND WESTERN SUFFOLK...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF FRANKLIN...MOVING NORTHEAST AT 30
MPH.
THE THUNDERSTORM WILL REACH...
ELWOOD AROUND 435 PM
CARRSVILLE AND BURDETTE AROUND 440 PM
COLLOSSE AND WALTERS AROUND 445 PM
BOAZ AROUND 450 PM
WINDSOR AND ZUNI AROUND 500 PM
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF
OVER ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.
CULLEN
&&
LAT...LON 3670 7707 3657 7691 3682 7657 3698 7676
Special weather statement, Jun 7, 3:39 PM EST, 2 hours 46 minutes before
VAZ086-091-094-072115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT SAT JUN 7 2003
...STRONG THUNDERSTORM MOVING INTO THE PENINSULA...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWPORT NEWS GOLF COURSE...MOVING NORTHEAST
AT 20 MPH.
THE THUNDERSTORM WILL REACH...
PATRICK HENRY FIELD AND LACKEY AROUND 440 PM
HARRIS GROVE AND GRAFTON AROUND 445 PM
HORNSBYVILLE AND SEAFORD AROUND 450 PM
NEW POINT COMFORT AND BAVON AROUND 515 PM
WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE
WITH THIS STORM. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.
SIEBERS
&&
LAT...LON 3719 7669 3704 7656 3723 7617 3742 7633
Special weather statement, Jun 7, 4:00 PM EST, 2 hours 25 minutes before
VAZ093>096-072130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT SAT JUN 7 2003
...STRONG THUNDERSTORM MOVING INTO THE PENINSULA...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER INDIKA...MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL REACH...
WILLS CORNER AND CHUCKATUCK AROUND 505 PM
BENNS CHURCH AND DRIVER AROUND 510 PM
HOBSON AND CARROLLTON AROUND 515 PM
CRITTENDEN AND HUNTERSVILLE AROUND 520 PM
CHURCHLAND AND HILTON VILLAGE AROUND 525 PM
RALEIGH TERRACE AND NORFOLK NAS AROUND 530 PM
WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE
WITH THIS STORM. RAINFALL RATES UP TO ONE INCH PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.
FOSTER
&&
LAT...LON 3688 7680 3672 7669 3691 7620 3711 7634
Special weather statement, Jun 7, 5:03 PM EST, 1 hour 22 minutes before
NCZ012-013-030-072230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
603 PM EDT SAT JUN 7 2003
...GUSTY THUNDERSTORM WITH HEAVY RAIN MOVING THROUGH NORTHAMPTON AND
BERTIE COUNTIES...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KELFORD...MOVING NORTHEAST
AT 40 MPH.
THE THUNDERSTORM WILL REACH...
KELFORD AROUND 610 PM
ROXOBEL AND RICH SQUARE AROUND 615 PM
EAGLETOWN AROUND 625 PM
AULANDER AND WOODLAND AROUND 630 PM
WIND GUSTS TO 40 MPH AND OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS
STORM. RAINFALL RATES OF OVER ONE INCH PER HOUR WILL CAUSE PONDING
OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AREAS.
CULLEN
&&
LAT...LON 3615 7748 3602 7732 3627 7698 3643 7718
Local storm report, Jun 7, 6:09 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0709 PM EDT SAT JUN 07 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM SAINT JOHN NC WIND DAMAGE
06/07/03 HERTFORD VOLUNTEER FIRE DEPARTMENT
EMPLOYEE REPORTED WIND
DAMAGE.
BCLocal storm report, Jun 7, 6:24 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0724 PM EDT SAT JUN 07 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM EURE NC WIND DAMAGE
06/07/03 GATES TREES DOWN IN EURE AND
GATES.
BCThunderstorm Wind, Suffolk (C)
- When
- June 7, 6:25 PM EST
- Where
- Suffolk (C) County, Whaleyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -76.683
Parts of a building blown into the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 7 to 8, 2003$1.0 million · 1 event
- Flash Flooding and Damaging Wind in North Carolina, June 7, 2003$250,000 · 70 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 7, 2003$103,000 · 2.75 in hail · 15 events
- Tornado and Damaging Winds in North Carolina, June 7, 20032 injured · $35,000 · F0 · 6 events
- Heavy Rain in District of Columbia, June 7, 20032 injured · 1 event
- Flash Flooding in Georgia, June 7, 2003$15,000 · 3 events
- Flash Flooding and Flooding in Maryland, June 7 to 9, 20039 events
- Heavy Rain in New Jersey, June 7, 20039 events
- High Surf in Hawaii, June 7 to 8, 20038 events
- Hail and Damaging Wind in Texas, June 7, 20031.75 in hail · 5 events
- Heavy Rain in West Virginia, June 7, 20032 events
- Heavy Rain in Delaware, June 7, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365804.